I have been noticing that if my blood sugar goes over 400, my blood pressure goes up over 175/75 and I get pain in my left shoulder and it goes down to my elbow. I have been told I have angina. Is anyone else experiencing this? what do you do about it?
anyone with an answer?
I certainly don’t mean to be flippant but this reminds me of that old joke, “Hey Doc, my left arm hurts when I do this. What should I do about it?..”
A 400 BG is an extremely high number to be experiencing regularly. We all know how difficult it is to keep BGs in the normal range and I certainly haven’t always been the most diligent person about controlling my D. Still, I can’t honestly remember the last time I had a reading of 400. When I was spending a good deal of time over 200, I was having all kinds of nagging issues. I can only imagine what it’s like to be over 400 for any length of time.
Angina isn’t anything to be taken lightly and I’m not trying to do that, but if the ONLY time you are experiencing angina is when your BGs are over 400, I’d sit down and have a serious discussion with my diabetes team and see what changes you need to make in your lifestyle to keep your BGs below 400. I don’t think it’s an unreasonable expectation to have a regiment that can keep you under 400 for the vast majority of time.
How many times do you test your BG a day?
ita, maybe a refresher course on D.
a bgl of over 400 happens, but it shouldn’t happen often. the pain sounds dangerous, and if the high bgl is the cause…there’s an easy fix. don’t let your sugars get above 400.
175/75 is also pretty hard on your body.
please see this as your body warning you, and do something about it.
To echo what’s been said by FHS & boedica, please do whatever you need to get BG closer to normal. If you’re having pump problems, discuss this with your doctor or CDE to change your ratios & settings if you don’t feel comfortable doing it on your own.
Over 400 is extremely high & risky, as is high BP. Many use injections to correct highs, but important to address the cause of the highs to prevent them.
FHS, That statement about don’t do that is funny.
I had a bad bottle of insulin. Normally my A1C is like 6.7.
I test 5 times a day except when this happens and then it’s every 2 hours.
I had thought maybe when it gets that high, that my blood must be like maple syrup 8).j/k
That’s what I did; I injected my correction.
I was just wondering if anyone else had experienced this happening.
Has a doctor told you that you have angina, or is this the opinion of a friend/nurse etc? I ask because I have experienced this in the past as well.My heart rate is normally around 100 beats/min, and when you go high your heart races.I’ve been told it’s because your body is trying to clean out the toxins as quickly as possible.Which is part of the reason urination increases with high glucose as well.Any way, i went to see a cardiologist 2 years ago, just as a precaution, and my heart is as “strong as a horse”(his words). So the comment FHS said makes sense, if it hurts at 400 plus you should really try to keep it lower. I know how difficult this can be,after having had T1 for 22 years,and having not had health insurance for the past 4 ,but it is vital that you try.Good luck.
Actually, that’s not far from truth. Blood viscosity is known to increase as BG increases.
I’m glad to took it in the spirit intended. =)
Yeah, I took a look at your profile and saw you were having some pump troubles as well. That kind of scares me. Like I said, I haven’t been in the 400s, as far as I know, since I was first diagnosed 25 years ago. I’m on MDI now but I’ve asked my endo to put me on a pump. It a little nerve wracking to think that a malfunction might push my BG up into the stratosphere. =(
I am going to see my CDE tomorrow to get a Dexcom so we can more closely track what my body and the pump are doing.
You’ve never had a bottle of insulin that stopped working for you? I’m amazed.
I’ve just recently been in the hospital for a multiple angioplasty. Due to the prednisone, my blood sugar went up to 551, in the hospital. They did give me nitro and did ekg’s. They said they didn’t find anything abnormal. Isn’t that weird. The pump is still a life saver if it’s tuned properly and Murphy’s law doesn’t get ya. I was on MDI from 1956 until about a year and a half ago. The pump is still the best action.
When you blood sugar is elevated your body is not able to produce as much Nitric Oxide and thus your vessels are unable to relax. This causes your blood pressure to be raised and if you have narrowed copronary arteries this will lead to angina. You really need to talk to your doctor about this. You might need some nitites to dilate your arteries.
Not the all at once, completely stop working, kind of failure. It just gradually seems to lose it’s effectiveness so that I have to raise my dosage by a couple of units.
You’ll love the Dexcom. You’ve probably heard a lot of this before but te actual numbers that the Dexcom feeds back to you may or may not accurately reflect what your meter says, but it’s fantasic for tracking BG trends.
Best of luck tomorrow and with everything going on!
My doc just put me on a nitrate called imdur. Thanks for your suggestion.
It was my doctor that told me I have angina. It’s good to hear that your heart is in great shape. Thanks for replying.